Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 17, NWS Jacksonville, FL

March 17, 2021

NWS Jacksonville, FL issued this small craft advisory at Mar 17, 2021, 2:07 PM EDT. It took effect at Mar 18, 2021, 8:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2021, 2:07 PM EDT (18:07 UTC)
In effect from
Mar 18, 2021, 8:00 AM EDT
Expired
Mar 19, 2021, 10:30 AM EDT
In force
27 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

122 
WHUS72 KJAX 171807
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
207 PM EDT Wed Mar 17 2021

AMZ470-472-474-181000-
/O.NEW.KJAX.SC.Y.0017.210318T1200Z-210319T1200Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
207 PM EDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 8 AM EDT
FRIDAY...

* WHAT...South winds around 20 knots with Seas 4 to 6 feet
  Thursday. Becoming West winds 20 to 25 knots with Seas 5 to 7
  feet Thursday night. A few gale force gusts possible, especially
  Thursday night. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 8 AM Thursday to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
111 
WHUS72 KJAX 180640
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
240 AM EDT Thu Mar 18 2021

AMZ470-472-474-182100-
/O.EXT.KJAX.SC.Y.0017.210318T1200Z-210319T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
240 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
11 AM EDT FRIDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 5 to 7 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 8 AM this morning to 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
825 
WHUS72 KJAX 181909
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
309 PM EDT Thu Mar 18 2021

AMZ450-452-454-190900-
/O.EXA.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
309 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...

* WHAT...Southwest winds 20 to 25 knots...shifting to the
  northwest after midnight. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-472-474-190900-
/O.CON.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
309 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
FRIDAY...

* WHAT...Southwest winds 20 to 25 knots...shifting to the
  northwest after midnight. Seas 6 to 8 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
911 
WHUS72 KJAX 190608
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
208 AM EDT Fri Mar 19 2021

AMZ470-472-191500-
/O.CON.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/
/O.NEW.KJAX.GL.A.0002.210320T1200Z-210321T0600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
208 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, west winds 20 to 25 kt 
  with gusts up to 35 kt and seas 5 to 7 ft. For the Gale Watch, 
  north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 
  12 ft possible.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM and Waters from Fernandina Beach to St. 
  Augustine FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, until 11 AM EDT this 
  morning. For the Gale Watch, from Saturday morning through 
  late Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ450-452-454-474-191500-
/O.CON.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
208 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
156 
WHUS72 KJAX 191430
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1030 AM EDT Fri Mar 19 2021

AMZ470-472-192230-
/O.CAN.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/
/O.CON.KJAX.GL.A.0002.210320T1200Z-210321T0600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
1030 AM EDT Fri Mar 19 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED FOR TODAY...

* WHAT...North winds increasing to 20 to 30 kt with gusts up to 40
  kt and seas building to 7 to 12 ft possible.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM and Waters from Altamaha Sound GA to Fernandina 
  Beach FL from 20 to 60 NM.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ450-452-454-474-191530-
/O.CAN.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1030 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Small crafts should still exercise caution today due to elevated
winds and seas. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 2:04 PM EDT, 3 minutes earlier.

Area forecast discussion, Mar 17, 2:04 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
204 PM EDT Wed Mar 17 2021

.AVIATION...
[Through 18Z Thursday]

Periods of MVFR ceilings will be possible through the afternoon
hours at SSI. Otherwise, VFR conditions will prevail through at
least 06Z tonight. The Atlantic sea breeze boundary has already
moved inland from SGJ and will cross CRG before 19Z, resulting in
surface winds shifting to easterly and increasing to 10-15 knots.
This boundary will cross SSI and JAX by 20Z, with southeasterly
surface winds of 10-15 knots expected through 23Z. The Gulf coast
sea breeze boundary will pass across the GNV terminal towards
20Z, resulting in southwesterly winds increasing to 10-15 knots.
Prevailing southerly winds of 5-10 knots are then expected at the
regional terminals after 00Z. IFR ceilings will likely impact GNV
towards 08Z Thursday and may then overspread the rest of the Duval
County terminals by 11Z. MVFR ceilings may then develop at SGJ
and SSI after 12Z. Surface winds will shift to south-southwesterly
and will strengthen to near 15 knots with frequent gusts to 25
knots by 15Z, with further strengthening in speeds and gusts
possible towards 18Z. Ceilings at GNV and the Duval County
terminals and SSI should lift to MVFR by 15Z.

&&

.PREV DISCUSSION [1102 AM EDT]...

.NEAR TERM [Through Tonight]...

Low level frontal boundary still lingering across south Georgia
north of Waycross and near the Altamaha/Ocmulgee River Basins and
main impact the rest of the night will be the development of low
stratus and fog south of this boundary across inland SE GA and the
Suwannee River Valley of inland North FL. This will be a mix of
stratus and fog and while some lower vsbys are expected, not high
enough confidence in widespread dense fog to develop towards
sunrise so not expecting fog advisory at this time but will
continue to monitor. Otherwise expect similar conditions to y'day
this afternoon with highs well into the 80s over inland areas with
Southwest winds at 10-15 mph while a Southeast sea breeze develops
along the Atlc Coast and keeps temps there in the 70s, the sea
breeze will move inland to about the US 301 corridor and expect
widely scattered showers and storms to develop as it moves inland
across SE GA and interacts with the old frontal boundary, while
further south across NE FL, some isolated showers and enhanced
Cumulus are possible along the sea breeze boundary expect rainfall
chances from JAX southward along the St Johns River Basin to
around 10 percent or so along the sea breeze merger later today.
For tonight, outside of a few rogue showers/isolated storms across
inland SE GA this evening expecting mainly fair skies with some
patchy low clouds/fog towards morning as approaching front remains
still far west of the local area and mild overnight lows in the
lower to middle 60s.

.SHORT TERM [Thursday Through Friday Night]...

Good agreement among the models that low pressure development over
the SE US will track into the Carolinas through the day on
Thursday and drive a potent pre-frontal squall line across the
region through the afternoon hours from NW to SE exiting into the
Atlc Waters around sunset Thursday Evening. Prior to the squall
line/severe storm arrival expect Southwest winds to increase to 20
to 30 mph with peak gusts of 40 to 45 mph that will likely require
the issuance of a Wind Advisory. These winds and the later arrival
of the squall line will allow for Max Temps well into the 80s
once again and likely a few near 90 degree readings along the I-95
corridor from JAX southward as the heat gets pushed all the way to
the NE FL Atlc beaches. Strong shear aloft, good instability and
rapid movement of the squall line should lead to scattered severe
storms along this boundary as it pushes through with damaging
winds as the main threat, but isolated tornadoes will be possible
especially closer to the deeper layer shear across SE GA. Latest
model runs still have trailing cold front clearing the region
around midnight with partial clearing skies and cooler temps
arriving by Friday Morning with lows in the 40s/50s and rebounding
only into the 60s/lower 70s Friday afternoon with breezy West to
Northwest winds. Winds shift to the North on Friday Night and
widespread 40s are expected inland and lower 50s along the coast
as clouds and winds increase towards Saturday morning with a
slight chance of showers developing as the Nor'easter event
unfolds for the weekend.

.LONG TERM [Saturday Through Tuesday]...

Models continue to come into better agreement with deep mid level
trough/cut off low will dig down the SE US coastline aloft and
this will trigger surface low pressure development off the FL East
Coast just north of the Bahamas that will tighten the pressure
gradient over the region due to the strong High Pressure over the
Carolinas. Strong North to Northeast flow event will begin
Saturday and last through Monday with very windy conditions along
the Atlc Coastal Counties with 25 to 35 mph winds and gusts over
40 mph at times with Wind Advisories likely along with high surf,
high rips and likely some beach erosion during high tides and
depending on how long the event lasts, some minor coastal flooding
may be possible by the Sunday and Monday time frame. This will
mainly be a coastal event with lesser rainfall chances and only
breezy North to Northeast winds inland, but all areas will see
much below normal temps over the weekend with Highs only in the
50s/60s Sat/Sun with a slow return to near 70 degrees on Monday,
then back to near climo highs in the 70s by Tuesday as the onshore
flow becomes more East to Northeast and weakens.

.MARINE...

A stalled frontal boundary situated near the Savannah River
entrance will lift northward as a warm front tonight as low
pressure moving across the Southern Plains states and the Ozarks
today pivots eastward through the Tennessee and Ohio Valleys
tonight. This storm system will send a strong cold front across
our local waters on Thursday night, accompanied by a squall line
of strong to severe thunderstorms during the late afternoon and
early evening hours tomorrow. Southerly winds will strengthen
ahead of this cold front tonight, with speeds reaching Caution
levels of 15-20 knots offshore this evening and seas building to
4-6 feet overnight. Small Craft Advisory conditions will then
develop offshore on Thursday morning, while Caution conditions
materialize near shore as south-southwesterly winds strengthen
and seas continue to build. Winds will shift to westerly in the
wake of the front late Thursday night and early Friday and then
northwesterly with briefly diminishing speeds on Friday afternoon.
Strong high pressure then building over the Great Lakes region on
Friday will wedge down the southeastern seaboard by late Friday
night and Saturday, resulting in strengthening north and then
north-northeasterly winds before sunrise on Saturday. Frequent
Gale Force wind gusts and building seas are anticipated this
weekend as a coastal trough organizes into a strengthening low
pressure center off the southeast U.S. coast. Seas of 10-14 feet
are expected offshore by Saturday night, with seas building to
8-11 feet by late Saturday night near shore.

Rip Currents: A lingering east-southeasterly ocean swell will
combine with a strengthening south to north long shore current
this afternoon to create a moderate risk at area beaches. A strong
southerly longshore current will keep a moderate risk in place on
Thursday.

.FIRE WEATHER...

Breezy southerly transport and surface winds this afternoon will
create good dispersion values for locations west of I-95, with low
daytime dispersion values expected along the Altamaha River and
along coastal southeast GA, where low stratus cloud cover and fog
may linger through the afternoon hours. Strong south-southwesterly
surface and transport winds will create high dispersion values
area-wide on Thursday, with a squall line of strong to severe
thunderstorms expected to traverse our region from northwest to
southeast from the mid morning through early evening hours.
Damaging wind gusts, hail and isolated tornadoes possible within
any severe thunderstorms that develop, with a higher threat
expected across southeast GA.

.HYDROLOGY...

Rainfall amounts of one quarter to one half inch are expected
during the cold frontal passage across southeast GA and the
Suwannee Valley on Thursday, while amounts of one quarter inch or
less elsewhere. Minor flooding along the lower Satilla and lower
Suwannee River will fall below flood stage later this week, while
minor flooding will continue along portions of the lower Santa Fe
River through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  62  77  47  68  42 /  10  80  10   0   0
SSI  64  78  52  69  47 /  20  40  30   0  10
JAX  64  86  52  71  49 /  10  40  30   0  10
SGJ  65  87  54  72  53 /  10  40  50   0  10
GNV  63  83  50  72  48 /  10  50  40   0   0
OCF  61  84  54  73  50 /  10  40  50   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 8 AM Thursday to 8 AM EDT Friday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

&&

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.